{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T19:25:43Z","timestamp":1787772343764,"version":"build-2784847793"},"reference-count":10,"publisher":"Ovid Technologies (Wolters Kluwer Health)","issue":"2","content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2017,3]]},"abstract":"<jats:p>Chloroquine is the drug very frequently used for the treatment of malaria. It is also used in amebiasis, rheumatoid arthritis, and various dermatological conditions. Chloroquine can cause muscle problems, loss of appetite, and diarrhea as a side effect. Cutaneous toxicity includes pruritus, hair loss, photosensitivity, and color changes. Exfoliation of skin over palms and soles is caused by chemotherapeutic drugs such as axitinib, fluorouracil, idarubicin, doxorubicin, sunitinib, sorafenib, and paclitaxel. Here, a case of a 40-year-old female is presented who developed palmoplantar exfoliation with depigmentation after taking chloroquine. Although not life-threatening, this side effect of a commonly used drug may cause anxiety and functional impairment which in turn affects the quality of life of an individual.<\/jats:p>","DOI":"10.4103\/ijp.ijp_659_16","type":"journal-article","created":{"date-parts":[[2024,5,23]],"date-time":"2024-05-23T15:05:23Z","timestamp":1716476723000},"page":"205-207","update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":6,"title":["Palmoplantar exfoliation due to chloroquine"],"prefix":"10.4103","volume":"49","author":[{"given":"Pragya Ashok","family":"Nair","sequence":"first","affiliation":[{"name":"Department of Dermatology and Venereology, Pramukhswami Medical College, Karamsad, Gujarat, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Trusha","family":"Patel","sequence":"additional","affiliation":[{"name":"Department of Dermatology and Venereology, Pramukhswami Medical College, Karamsad, Gujarat, India"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","reference":[{"key":"R1-20260528","doi-asserted-by":"crossref","first-page":"221","DOI":"10.1111\/ajt.12511","article-title":"Palmoplantar peeling secondary to sirolimus therapy","volume":"14","author":"Liu","year":"2014","journal-title":"Am J Transplant"},{"key":"R3-20260528","doi-asserted-by":"crossref","first-page":"239","DOI":"10.1038\/clpt.1981.154","article-title":"A method for estimating the probability of adverse drug reactions","volume":"30","author":"Naranjo","year":"1981","journal-title":"Clin Pharmacol Ther"},{"key":"R4-20260528","first-page":"2229","article-title":"Preventability and severity assessment in reporting adverse drug reactions","volume":"49","author":"Hartwig","year":"1992","journal-title":"Am J Hosp Pharm"},{"key":"R5-20260528","doi-asserted-by":"crossref","first-page":"257","DOI":"10.1159\/000258880","article-title":"Hand-foot syndrome hand-foot skin reaction, palmar-plantar erythrodysesthesia: Focus on sorafenib and sunitinib","volume":"77","author":"Lipworth","year":"2009","journal-title":"Oncology"},{"key":"R6-20260528","doi-asserted-by":"crossref","first-page":"379","DOI":"10.1111\/j.1365-4362.1982.tb03155.x","article-title":"Anti-malarials in dermatology","volume":"21","author":"Isaacson","year":"1982","journal-title":"Int J Dermatol"},{"key":"R7-20260528","doi-asserted-by":"crossref","first-page":"290","DOI":"10.1001\/archderm.1982.01650170004005","article-title":"Photosensitivity caused by chloroquine","volume":"118","author":"van Weelden","year":"1982","journal-title":"Arch Dermatol"},{"key":"R8-20260528","first-page":"336","article-title":"Mechanisms of chloroquine-induced pruritus","volume":"68","author":"Ajayi","year":"2000","journal-title":"Clin Pharmacol Ther"},{"key":"R9-20260528","first-page":"271","article-title":"Acute generalized exanthematous pustulosis due to the combination of chloroquine and proguanil","volume":"196","author":"Janier","year":"1998","journal-title":"Dermatology"},{"key":"R10-20260528","doi-asserted-by":"crossref","first-page":"981","DOI":"10.1067\/mjd.2003.53","article-title":"Chloroquine-induced, vitiligo-like depigmentation","volume":"48","author":"Mart\u00edn-Garc\u00eda","year":"2003","journal-title":"J Am Acad Dermatol"},{"key":"R11-20260528","doi-asserted-by":"crossref","first-page":"372","DOI":"10.1056\/NEJMicm0912609","article-title":"Images in clinical medicine. Chloroquine-induced hair hypopigmentation","volume":"363","author":"Donovan","year":"2010","journal-title":"N Engl J Med"}],"container-title":["Indian Journal of Pharmacology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ovid.com\/01363791-201749020-00011","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T18:39:57Z","timestamp":1787769597000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ovid.com\/01363791-201749020-00011"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2017,3]]},"references-count":10,"journal-issue":{"issue":"2","published-print":{"date-parts":[[2017]]}},"URL":"https:\/\/doi.org\/10.4103\/ijp.ijp_659_16","relation":{},"ISSN":["0253-7613","1998-3751"],"issn-type":[{"value":"0253-7613","type":"print"},{"value":"1998-3751","type":"electronic"}],"subject":[],"published":{"date-parts":[[2017,3]]},"assertion":[{"value":"2016-10-03","name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2017-04-11","name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}}]}}